Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 67, NWS Nashville, TN

June 3, 2016Montgomery County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 3, 2016, 7:38 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2016, 7:38 PM CDT (00:38 UTC)
Expired
Jun 3, 2016, 8:15 PM CDT
In force
37 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Montgomery County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 32 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 781 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
781 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

335 
WUUS54 KOHX 040038
SVROHX
TNC125-161-040115-
/O.NEW.KOHX.SV.W.0067.160604T0038Z-160604T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
738 PM CDT FRI JUN 3 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN STEWART COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...

* UNTIL 815 PM CDT

* AT 738 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
  OF FORT CAMPBELL NORTH...MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CLARKSVILLE...BIG ROCK...INDIAN MOUND AND WOODLAWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3648 8741 3645 8774 3663 8777 3664 8761
      3664 8746
TIME...MOT...LOC 0038Z 240DEG 49KT 3661 8759 

HAIL...1.00IN
WIND...60MPH
 
$$

07
1 follow-up statement
327 
WWUS54 KOHX 040052
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
752 PM CDT FRI JUN 3 2016

TNC125-161-040115-
/O.CON.KOHX.SV.W.0067.000000T0000Z-160604T0115Z/
STEWART TN-MONTGOMERY TN-
752 PM CDT FRI JUN 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EAST CENTRAL STEWART AND NORTHWESTERN MONTGOMERY COUNTIES...

AT 752 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF FORT CAMPBELL NORTH...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE AND WOODLAWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3648 8741 3646 8765 3663 8767 3664 8761
      3664 8746
TIME...MOT...LOC 0052Z 251DEG 24KT 3656 8759 

HAIL...1.00IN
WIND...60MPH
 
$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:36 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 3, 6:36 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
636 PM CDT FRI JUN 3 2016

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Just like yesterday at this time, have broken out a late
afternoon grouping in the zone forecast product to deal with
scattered areal coverage of showers and thunderstorms this
evening. Still, anyway you look at it, this pattern still looks
like it will continue to support mainly late morning to early
evening diurnal driven isolated to scattered light to moderate
showers, with orographic influences, local effects, possible weak
disturbances moving through the upper level pattern, and outflow
boundaries from previous convection all playing a role in
locational development of showers and thunderstorms. Some weak
surface frontal passages may also occur, with the pesky upper
level low across the srn plains of TX providing the moisture
associated with the upper level pattern. For tonight, will keep
a slight chance of showers and thunderstorms across most of the
mid state, with a chance of showers and thunderstorms across
the Tennessee River Valley Region, where the best moisture
availability is. As for this weekend, looks like the best chance
of showers and thunderstorms still looks to be Saturday afternoon
into Saturday evening, and believe that numerous mainly moderate
showers and thunderstorms will be in store. Finally, a long wave
upper level trough will push this moisture rich and humid air mass
system eastward as Sunday progresses. Temps will slowly fall to
around seasonal normal values by Saturday and into Sunday as
increasing moisture and cloud coverage is expected across the
area. There may be some locally heavy rainfall here and there to
with the stronger showers and thunderstorms, but on average,
total rainfall amounts will range generally from 1.25 inches to
1.5 inches thru Sunday.

High pressure influences from the Upper Midwest, along with dry
nwly flow aloft, will build into the region providing very
pleasant, dry, with generally mostly clear sky conditions, type
of a weather pattern to the mid state region Sunday night through
the majority of the upcoming work week. Temps will be near
seasonal normal values thru the vast majority of this period
before broad strong upper level ridging influences build into the
mid state late in the work week into the upcoming weekend with
temps then expected to rise into the upper 80s to lower 90s by
the end of the work week.

&&

.AVIATION...
00Z TAF DISCUSSION.

Strong upper trough axis is currently positioned from east TX
northward through the upper Midwest. This feature will shift
slightly toward the east by tomorrow at this time. Additionally,
sfc cyclogenesis will pick up as the sfc low moves from the
northern Plains eastward across the Midwest. This will all spell
an increase in convection, with time, as we move forward through
this taf pd.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........21
Hazardous weather outlook, Jun 3, 5:08 AM CDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
508 AM CDT FRI JUN 3 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-041015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
508 AM CDT FRI JUN 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE SATURDAY AFTERNOON
AND EVENING ACROSS ALL OF MIDDLE TENNESSEE. DAMAGING WIND GUSTS
AND HAIL WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SATURDAY.

27

In the hours before

Special weather statement, Jun 3, 2:16 PM CDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
ISSUED BY NATIONAL WEATHER SERVICE MORRISTOWN TN
216 PM CDT FRI JUN 3 2016

TNZ027-059-062-031945-
DAVIDSON TN-WILLIAMSON TN-RUTHERFORD TN-
216 PM CDT FRI JUN 3 2016

...SPECIAL WEATHER STATEMENT...

AT 213 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES SOUTHEAST OF FRANKLIN...MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
DAVIDSON...EASTERN WILLIAMSON AND NORTHWESTERN RUTHERFORD COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3578 8678 3593 8689 3610 8658 3590 8638
TIME...MOT...LOC 1913Z 234DEG 8KT 3590 8676

MOULTON
Special weather statement, Jun 3, 7:31 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
731 PM CDT FRI JUN 3 2016

TNZ005-006-040115-
MONTGOMERY TN-STEWART TN-
731 PM CDT FRI JUN 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STEWART AND
NORTHWESTERN MONTGOMERY COUNTIES UNTIL 815 PM CDT...

AT 731 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BIG ROCK...OR 11 MILES WEST OF FORT CAMPBELL NORTH...MOVING NORTHEAST
AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...BIG ROCK...INDIAN MOUND AND WOODLAWN.

LAT...LON 3663 8785 3664 8742 3651 8744 3645 8775
      3665 8787 3665 8785
TIME...MOT...LOC 0031Z 240DEG 49KT 3660 8766

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:31 PM CDTSpecial Weather StatementOHXStewart44 min
Jun 3, 8:58 PM CDTSpecial Weather StatementOHXWilliamson47 min
Jun 3, 9:02 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson28 min
Jun 3, 9:42 PM CDTSpecial Weather StatementOHXRutherford48 min
Jun 4, 9:48 AM CDTSpecial Weather StatementOHXCannon42 min
Jun 4, 10:27 AM CDTSpecial Weather StatementOHXSmith48 min
Jun 4, 11:08 AM CDTSpecial Weather StatementOHXClay, Jackson52 min
Jun 4, 11:23 AM CDTSpecial Weather StatementOHXSmith37 min
Jun 4, 11:24 AM CDTSpecial Weather StatementOHXCannon51 min
Jun 4, 11:31 AM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton44 min
Jun 4, 11:55 AM CDTSpecial Weather StatementOHXJackson, Smith65 min
Jun 4, 12:02 PM CDTSpecial Weather StatementOHXDeKalb43 min
Jun 4, 1:46 PM CDTSpecial Weather StatementOHXCumberland29 min
Jun 4, 2:51 PM CDTSpecial Weather StatementOHXRobertson39 min
Jun 4, 3:24 PM CDTSpecial Weather StatementOHXRutherford51 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.